MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 2MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 2MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035422060
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.Visual & microscope inspections revealed that the main coil was extensively stretched, broken, and the suture was also damaged.Functional testing could not be performed due to the damaged condition of the returned device.Additional information indicated that the device was confirmed to be in good condition prior to use and the device was prepared as per the dfu.Due to some procedural/anatomical factors encountered during use, it appears that the coil got jammed inside the micro catheter.As a result, the coil was stretched, broke and the suture got damaged during withdrawal of the coil against friction.Based on the information currently available, it is probable that some procedural factors encountered during the procedure limited the performance of the coil contributing to the reported and observed damages.Therefore, an assignable cause of component failure has been assigned to this investigation.
 
Event or Problem Description
Analysis of the returned device noted that the coil was broken.No consequences to the patient were reported.

Brand Name
TARGET 360 ULTRA 2MM X 6CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8519204
Report Number3008881809-2019-00101
Device Sequence Number19294429
Product Code HCG
UDI-Device Identifier07613252239345
UDI-Public07613252239345
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue NumberM0035422060
Device Lot Number19844179
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2019
Initial Report FDA Received Date04/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER(UNKNOWN MANUFACTURER)
Patient Age55 YR